EconPapers    
Economics at your fingertips  
 

Principle of Duality in Cubic Smoothing Spline

Ruixue Du and Hiroshi Yamada
Additional contact information
Ruixue Du: Graduate School of Social Sciences, Hiroshima University, 1-2-1 Kagamiyama, Higashi-Hiroshima 739-8525, Japan
Hiroshi Yamada: School of Informatics and Data Science, Hiroshima University, 1-2-1 Kagamiyama, Higashi-Hiroshima 739-8525, Japan

Mathematics, 2020, vol. 8, issue 10, 1-19

Abstract: Fitting a cubic smoothing spline is a typical smoothing method. This paper reveals a principle of duality in the penalized least squares regressions relating to the method. We also provide a number of results derived from them, some of which are illustrated by a real data example.

Keywords: cubic smoothing spline; principle of duality; penalized regression; right-inverse matrix; ridge regression (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://www.mdpi.com/2227-7390/8/10/1839/pdf (application/pdf)
https://www.mdpi.com/2227-7390/8/10/1839/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:8:y:2020:i:10:p:1839-:d:431152

Access Statistics for this article

Mathematics is currently edited by Ms. Emma He

More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().

 
Page updated 2025-03-19
Handle: RePEc:gam:jmathe:v:8:y:2020:i:10:p:1839-:d:431152